question-icon

What Do Shoulder And Neck Pain Indicate Post Steroid Shots For Neck?

default
Posted on Fri, 13 Oct 2017
Question: Good morning.

Yesterday at 3 p.m., I got a steriod shot to relieve pain that i have had in my neck and shoulders for months. The doctor inserted the needle in little down my back and sort of threaded the needle to approximately the middle of my neck.

Last night I started developing a headache in the back of my head. I woke up with it this morning. Thankfully, the neck/shoulder pain has already decreased significantly, but this headache is dull, but somewhat intense. Do i have cause for concern at this point? Is there anything i can do? Is it too early to take something like Advil yet.

Thanks in advance for your response.
doctor
Answered by Dr. Michelle Gibson James (29 minutes later)
Brief Answer:
headache can occur after this procedure

Detailed Answer:
HI, thanks for using healthcare magic

Headache can occur after injections into the area around the spine. The injection is likely in the epidural space and a headache after this is called a post dural puncture headache.

If the headache is severe, then you should speak to be doctor for assessment .

Lying flat and taking simple pain killers such as paracetamol. Drinking a lot of water/fluid is necessary.
Most headaches discontinue within 24 hours.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Do Shoulder And Neck Pain Indicate Post Steroid Shots For Neck?

Brief Answer: headache can occur after this procedure Detailed Answer: HI, thanks for using healthcare magic Headache can occur after injections into the area around the spine. The injection is likely in the epidural space and a headache after this is called a post dural puncture headache. If the headache is severe, then you should speak to be doctor for assessment . Lying flat and taking simple pain killers such as paracetamol. Drinking a lot of water/fluid is necessary. Most headaches discontinue within 24 hours. I hope this helps, feel free to ask any other questions